• Quote of the Day
    "There is nothing like returning to a place that remains unchanged to find the ways in which you yourself have altered."
    Nelson Mandela, posted by Daniel
Joined
May 17, 2005
Messages
327
Points
16
I am going off effexor and am having a horrible time getting off of it :frown:...I was on 300mgs but tappered off to the last two weeks just being on 37.5mgs...monday was the first time I didn't have any and didn't have any since...since then I have felt nausus(sp)...really lightheaded and dizzy and have had a constant headache, and am extremely emotional...i'm a mess I just want to cry at everything :cry:....it's bad enough that I want to just stay on effexor just so I don't feel like this :cry:...when will this go away :confused:...is there anything I can do in the mean time to help w/ the effects other than OTC asprins and stuff...it's also bringing back memories of detoxing when I started rehab for a drug problem...I just feel really crappy and reallly lost...any suggestions would be greatly appreciated... :cry: :cry:
 

ThatLady

Member
Joined
Nov 4, 2004
Messages
4,104
Points
36
Re: dealing with withdrawl

Kels, are you tapering off the Effexor by yourself, or with a doctor's help?
 

ThatLady

Member
Joined
Nov 4, 2004
Messages
4,104
Points
36
Re: dealing with withdrawl

Good. I'm glad you're working with your doctor to get off the medication. Too many people try to do it alone. :(

Have you let the doctor know you're having the problems you've mentioned? Anytime a doctor is working on medication changes with a patient, feedback is critical to him/her. They can't know how things are going if you don't convey the information. The doctor may be able to help you deal better with the reduction in Effexor through use of other medications, or some other method. Are you taking any other medication at this time?
 

foghlaim

Member
Joined
Feb 18, 2006
Messages
1,549
Points
36
Re: dealing with withdrawl

sorry to hear u are feeling so ill coming off effexor kels...
no advice to offer i'm afraid. i'll lleave that to those you know hwat they are talking about. but i'm glad to hear you are doing under supervision.

I hope you start to feel better soon ok.


nsa
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,859
Points
113
Re: Dealing with withdrawal

Definitely try to talk to your doctor, kels. One of my clients also had difficulty recently discontinuing Effexor - she was given some lorazepam to help her cope with the final stage and it did help.
 

Retired

Member
Joined
Aug 17, 2005
Messages
8,966
Points
36
Re: Dealing with withdrawal

Reporting the way you feel to your doctor would be the thing to do as everyone has suggested. As you may know, Effexor is a relatively short half life drug, which means it requires gradual tapering of the dose to avoid withdrawl symptoms which might be what you are experiencing.

Have you and your doctor discussed switching to another anti depressant medication to replace Effexor?
 

braveheart

Member
Joined
May 8, 2005
Messages
1,485
Points
36
Re: Dealing with withdrawal

Hi Kels.

I recently had a hard time coming off efexor. (from 150mg) With close supervision from my GP and carefully watched by my psychotherapist. It took me several months. I had to do it really slowly. I found the initial drops each time were the worst.
(and I was also taking remeron still throughout). For me there were lots of emotional issues connected with withdrawal from a medication, and that tended to make things harder sometimes, I felt.

I found my beta blocker invaluable in dealing with the anxiety especially.

Hold on in there...as my GP said over and over to me, it will pass.....
 

foghlaim

Member
Joined
Feb 18, 2006
Messages
1,549
Points
36
Re: Dealing with withdrawal

reading this thread has me worried a little... i'm on effexor also.. won't be coming off it for a while tho.. but i'm on a total of 375mgs... wow reading about the withdrawal symptoms is scary...


sorry didn't mean to make this about me..
kels i hope u really do feel better soon ok

nsa
 

Halo

Member
Joined
Jul 19, 2005
Messages
7,475
Points
36
I know for me that I was on Effexor for about 4 years and finally came off of it about 8 months ago. The only side effect that I found troublesome was headaches. I did have headaches almost daily for a little while but the eventually became less and less and then just went away.

I think that as long as you are decreasing the dosage slowly and with the advice of your doctor than it should be okay but of course everyone experiences different withdrawal symptoms so what happens for one might not happen for another.

Nancy
 

braveheart

Member
Joined
May 8, 2005
Messages
1,485
Points
36
...just to add that my withdrawal process was complicated because of my complex of diagnoses, including PTSD and a dissociative disorder. It doesn't mean that anyone else would experience it the same way. (I had a backlash of my PTSD symptoms, mainly.)
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,859
Points
113
nsa said:
i'm on effexor also.. won't be coming off it for a while tho.. but i'm on a total of 375mgs... wow reading about the withdrawal symptoms is scary...

As Nancy said, not everyone experiences this "discontinuation" effect, especially if it is gradually decreased. Indeed, most of the people I know who have used Effexor have not had a difficult time with discontinuation.

Those that do have a discontinuation effect, on the other hand, can have a very difficult time.
 

foghlaim

Member
Joined
Feb 18, 2006
Messages
1,549
Points
36
thanks david and nancy for the words of reassurance...
no doubt when the time comes, i will let ye know what happens or not happen as the cse hopefully will be.


nsa
 
Joined
May 17, 2005
Messages
327
Points
16
thanks for all the replies...the physical side effects are starting to subside which is really helping my mood...I am still quite emotional...it's kinda funny the stuff I'm like ready to cry at...like songs I've heard a million times that aren't really sad at all...anyway...I see my psychiatrist in like a week or two so I will give it a little more time yet but I'm not one to bother him in between visits...thanks again
 

ThatLady

Member
Joined
Nov 4, 2004
Messages
4,104
Points
36
It's great to hear you're feeling a bit better, Kels! Heck, I cry over songs, too. Sometimes, it's a sad song and sometimes it's not. I'm an emotional being and glad to be so. :)
 

Retired

Member
Joined
Aug 17, 2005
Messages
8,966
Points
36
Kels,

Probably the most important part of getting better is to report all the occurances you experienced since your last visit to your therapist.

It seems to me the more information your therapist has about how you are dealing with daily situations, the better equipped s/he is to provide strategies for your to follow.

As you know it's not always possible to recall every detail of how you felt three or four weeks ago, so you may consider keeping a small notebook to record how you felt..both from what seems to be medication related side effects as well as emotional responses.

I believe this information can be valuable for your therapist to evaluate your progress.
 
Joined
May 17, 2005
Messages
327
Points
16
well...here's an interesting twist...I'm back on Effexor...I have been so depressed since I've gone off it that I have been flirting with using drugs or cutting....also yesterday my therapist knew it was bad b/c I came into his office, sat down and almost immediatly started crying...in the over two years I have seen him I have probably cried only 10-15 times....I felt like an idiot...anyway he called my psychiatrist and my psychiatrist called me today and told me that effexor had been called into my pharmacy for me...part of me is like thank God that I am getting something but most of me feels like I've "lost" the battle...I went through all that to get off of it and I couldn't handle it...I feel like I failed but yet I'm glad I am getting something to help me feel better...I'm so torn over this...
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,859
Points
113
kels, I'm curious - what was the reason for the decision to taper of in the first place?
 

ThatLady

Member
Joined
Nov 4, 2004
Messages
4,104
Points
36
To need help dealing with difficult issues is not a failure, kels. We all need help from time to time, whether it be from medications, or through therapy, or through some other means or a combination of means. Nobody is so strong as to be able to handle everything alone. We all need to be able to reach out and know there will be help for us.
 
Joined
May 17, 2005
Messages
327
Points
16
I was tapering off b/c my psychiatrist had put me on a second anti-psychotic and I was still on an anti-depressant...so I guess he just wanted to see if the effexor wasn't needed...
 

Top Bottom